Mathematical Research Letters

Volume 11 (2004)

Number 3

Existence of relative periodic orbits near relative equilibria

Pages: 397 – 412

DOI: http://dx.doi.org/10.4310/MRL.2004.v11.n3.a11

Authors

Viktor Ginzburg (University of California at Santa Cruz)

Eugene Lerman (University of Illinois at Urbana-Champaign)

Abstract

We show existence of relative periodic orbits (a.k.a. relative nonlinear normal modes) near relative equilibria of a symmetric Hamiltonian system under an appropriate assumption on the Hessian of the Hamiltonian. This gives a relative version of the Moser-Weinstein theorem.

Full Text (PDF format)